Ask a doctor

Will dysport injections in forehead even out?

I got dysport two days ago, crowsfeet, forehead, and between the eyes, after day one my forehead horizontal lines were looking great, but after day two seems like i can lift one eye more then the other and that there are lines forming above that eye, will that eventually even out and be where i cant make that expression for that line , its not doing that on the right, just on the left. will i see more results over time or do i need to go back to doctor

Doctor Answers (5)

More lines after Dysport?

+1
From your description, it is possible that you are developing what we sometimes call a quizzical brow.  This happens when the lateral segment of the large, fan-like frontalis muscle that lifts your brow, is strong, which is not the case for everyone, and/or has not been treated with enough or any botulinum toxin-A such as Dysport.  This can happen to one or both sides and the wrinkles you describe are usually most prominent just above the lateral arch of the brow.  I would see your dermatologist or plastic surgeon to see whether or not this is the case, because just a few units of BTX-A such as Dysport will correct the problem, and can be given the next time around to prevent this from happening again.  Your doctor may also inject just a few units under the lateral brow, at the temporal fusion plane, to allow your entire brow to remain nicely and subtly arched rather than go the opposite way and become flat or droopy.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Uneven Dysport Results

+1
It is important to give the Dysport the time it needs to set in correctly before doubting the outcome. It can take sometimes up to a full 14 days before it is fully developed. At this point it is an option to go back for a "follow up" or "touch up" if you do need to tweak things a bit- this is totally normal. 

Dennis F. Gross, MD
New York Dermatologist
5.0 out of 5 stars 1 review

Final results from Dysport

+1
It can take 10-14 days for full effects of Dysport (or Botox) to kick in. I don't recommend going back to the doctor until that point as I don't do touch-ups until this timeframe has passed. Each muscle will respond to the Dysport differently (and each side even) so it can take a bit of time for all muscles to see full results. If you do touch-ups too early before that, you can knock the muscle down too much, and then you won't like the result at all. So be patient. Then assess.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

Botulinum Type A Toxins Take a Week or More Before Final Results are Seen

+1
After botulinum toxin type A injections it may take a week or more before you see the complete results. At first the relaxation of the muscle may appear a bit asymmetric, and that could possibly be related to slight differences in the injections or dosing. Many times these asymmetric areas of movement will even out, but it may take a week or more.

The lines that you see forming above the left eyebrow, on the more mobile/animated side, are the result of some frontalis muscle that is not relaxed and still has function. The lines form, and may appear a bit exaggerated, because the muscle above this area (higher up on the forehead) is relaxed and has less movement. Time will tell how this will all settle and if it will even out. If these lines persist above the left eyebrow, a small amount of Dysport can be added to this area to provide additional relaxation and better symmetry with the right side.

I would give it about a week in order to see what your true results will be. If you still have concerns after that time contact your physician to discuss your options. Best wishes.

Kenneth Dembny, II, MD
Milwaukee Plastic Surgeon
5.0 out of 5 stars 17 reviews

Dysport effect

+1
It is still too early to judge the final result from your injection two days ago. 
I would wait 7-10 days and evaluate for symmetry at that time. It is not unusual for the effect to come in earlier or differently on one side compared to the other. It almost always will even out after the muscles are fully relaxed. 

Niels C. Krejci, MD
Boston Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.